Eosinophillic Fasciitis

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Birt
New Member


Date Joined Nov 2013
Total Posts : 1
   Posted 11/26/2013 7:16 PM (GMT -6)   
May 6, 2013 I entered a toxic environment house of a client (a "Hoarder's Home") with no protective gear on just trying to be helpful and as a result ended up with this very rare diagnosis. I have found this website so helpful in symptoms of the horrible Prednisone I am on and thought perhaps there might be others out there who have this medical diagnosis or have even heard of it.
Dizziness, tooth sensitivity, blurred vision, dry eyes, dry mouth, shakiness,horrible headaches in addition to the medical condition symptoms of swelling, pain, itchiness, hardened tissue, loss of range of motion, stiffness, tightness like a blood pressure cuff on it's last squeeze!
 
Treatment started in August 2013 with 60mg of Prednisone and Physical Therapy 3 times a week, compression stockings and compression sleeves to assist the Prednisone and Physical therapy to keep the swelling at bay. Physical Therapist are awesome and also do lymphatic massage. October 27th was the last taper from 40mg to 30mg and it apparently was too fast in that all the symptoms came back again so now am back on 40mg tapered to 37.5mg and on Dec 3rd to 35mg.
 
Every blogI have read has people who have had this medical condition for years and have had contractures etc that are fiercely depressing. I am supposed to be treated for a year and this is supposed to be gone.
Am hoping there may be others out there who are on this site possibly like me or at least who have this condition that are not a permanent disability!

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 11/27/2013 2:28 AM (GMT -6)   
Birt, Welcome To Healing Well! I am not familar with Eosinophillic Fasciitis, so I used google. From the sounds of it, but do please correct me if I am wrong, it is an autoimmune disease that causes inflammation. Treatment happens to be chemotherapic agent medications (autoimmune suppressants) from what I see too. I don't have this particular problem, however, I have necrotizing gramultous inflammation pseudotumor and Wegener's Disease.

When I first got sick, I was treated agressive. I was on long-term high dosages of prednisone, given radiation and put on chemotherapy agent medications. I surely understand your frustration and why it gets depressing. I had and still do have so many mixed emotions about it. The prednisone was extremely hard on my body, as it is a medication that should not be used long term actually. I went from 238 lbs to 340 lbs, developed purple strea (sp), hot flashes, moon face, muscle cramps, muscle spasms, glucose readings (bloodsugars, as I am diabetic) went haywire including having to be put on insulin, extreme fatigue. The bright side is when I got off prednisone all those side effects went away, and I went from the 340 lbs to 210 lbs.

From reading on medicine cabinet, it looks like the treatment is extremely similar to mine. Right now I am being treated with Methotrexate Injections, Folic Acid, Flexiril, Gabapentin, Morphine, Percocet. I feel like I could open a pharmacy with all the crap I have to take!

Has the DR suggested radiation to help shrink the inflammation? You can get only so much radiation in your body, so they use a term called "life-time". My location is behind my left eye. They gave me life time radiation of left eye. It just means I can't radiate more on my eye. I do not know if it will help you, but it helped me a lot. Do you go to a specialist? I am very interested in hearing about this disease you have. If you don't have a specialist, I always suggest teaching hospitals. For example, I go to OHSU, Oregon Health and Sciences University. I have found teaching hospitals have more specialists, newer medical equipment, newer testing, state of art medical training, the current medical training, and if you can't pay for it the hospital usually writes it off if you can't even do a payment arrangement. I signed a waiver for my doctor stating he can bring in interns, other doctors, visiting doctors, out of country doctors and so on. I decided because I am 1 of 500,000 people to get this problem if I could at least help one patient to not be the guinea pig I am, it is worth it. The drs will know how to treat it then.
~Moderator - Allergies & Asthma , Alzheimer's~
"The Walking Medical Mystery"/~Medical Caregiver and Doctors Worse Nightmare~/ DX: Lactose Intolerance, Gluten Sensitive, ADD, Fibromyalgia, Carpel Tunnel, Arthritis, Clasterphobia, Anxiety, Diabetes Type II, Grave's Disease, Tachycardia, GERD, PCOS, Migraines, UARS, Anterior Scleritis, Orbital Tumor, Bursitus
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 6:02 AM (GMT -6)
There are a total of 2,885,909 posts in 316,655 threads.
View Active Threads


Who's Online
This forum has 157763 registered members. Please welcome our newest member, Lupwarrior.
328 Guest(s), 13 Registered Member(s) are currently online.  Details
outofit, Dahlias, Doggiedo, tickbite666, Smara, dacarte3, Katia, Pratoman, FSLondon, ks1905, testuser1234, Hypsibius, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer